Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Having severe hair fall and dandruff problem. Cause and cure?

User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 1996
Answered : 988 Questions
Question
Drastic hair fall all of a sudden and also dandruff
Posted Thu, 28 Mar 2013 in Skin Hair and Nails
 
 
Answered by Dr. Bharat Chawda 13 hours later
Hi!,

Thank you for post your query,

Before we discuss more about hair loss and its probable causes ,we need to understand what type of hair loss you have .You have not mentioned the pattern of hair loss you have,which is again important to understand.

There are various causes of hair loss at this age.
Firstly it is important to understand what kind of hair loss you have i.e. is it Andro-genetic (AGA) or is it diffuse hair loss.In AGA one looses hair especially from the front and crown of scalp.There is gradual recession of frontal hair line .Hair from the sides and back are not involved in this .I would like to share with you that in AGA, if your family members also have the same patter of hair loss (esp your father) then ,there is very high chance that you would also get the same pattern.With proper medication ,diet & life style management you can delay the process of baldness may be by few years.So AGA is familial.This depends on your genes and hormones .

While in Diffuse hair loss ,one looses hair from all sides and there is gradual thinning of hair from the entire scalp(whole scalp).

Other causes are sudden hair loss is lack of sleep,stress,iron deficiency ,hormonal reasons ,thyroid problem , following jaundice or typhoid , use of chemical on scalp ,use of hair XXXXXXX etc.

Drastic and sudden hair loss can also be due to irritation and allergy on scalp .This is associated with itching on scalp.

You can consult a dermatologist at your place to know the exact cause of hair loss,though the most common cause is AGA .

After proper diagnosis you can start with topical preparations like Minoxidil 5% -10% applied twice daily on scalp along with tab biotin one daily.Other hormonal medicines like fenestride (1mg) are also available if needed.These can only be prescribed by a dermatologist after proper consultation. Apart from this there are lasers for hair growth (FDA APPROVED) which needs to be taken for initial 2 months .It has amazing results. Then there is MESO-THERAPY which are tiny injections which are directly given on the scalp for growth.

Irritation and allergy can be cured by use of topical steroids on scalp.

Dandruff does not lead to sudden hair loss.For dandruff you can use any good medicated shampoo like Triatop shampoo twice a week.

Hope I've answered your query.

Should you have additional concern regarding the same ,I would be happy to address it.

Please accept my answer in case you do not have further queries.

Regards,
Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
 
Follow-up: Having severe hair fall and dandruff problem. Cause and cure? 2 days later
I agree your point Dr XXXXXXX the kind of hair loss i am having is AGA and yes my father has the same pattern of hair loss. I know that i would get hair loss and get bald but never thought that would start so soon. I work in night shifts and plz suggest if you would like me to consult a Local Doctor and get prescribed or would you prescribe some medicines for me ???

Thanks & Regards,
XXXXXXX
 
 
Answered by Dr. Bharat Chawda 10 hours later
Hi!XXXXXXX,

Thank you for writing back,

If it is AGA then we can arrest your hair loss and delay the process of baldness by proper medicines.This is only till you are on medications ,but gradually you would attend your family pattern of hair loss.There is more chances of this to happen ,but when would baldness set-in in your case would be difficult to predict. And once you have developed baldness then the only permanent method of treating baldness would be hair transplantation.

In this forum I can only suggest you some options of medication ,but can't prescribe you since I have not consulted you personally.The various options are topical minoxidil solution ,tablet finestride , tablet biotin ,tablet saw palmetto etc.

You can get these drugs prescribed from your dermatologist after his consultation.A proper follow up is also very important here.

I thank you again for submitting your question. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.

Please accept my answer in case you do not have further queries.

Regards,
Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
 
Follow-up: Having severe hair fall and dandruff problem. Cause and cure? 10 minutes later
Hello Dr XXXXXXX

Thank you so much for making me understand the cause and also guiding the way to arrest hair fall to an extent. I'll surely visit a doctor and follow the medications suggested by you. Hope this will help me.

Thanks again for your quick response. Discussion with you was quite informative and helpful.

Have a good Day..!!!


Regards,
XXXXXXX
 
 
Answered by Dr. Bharat Chawda 10 hours later
Hi! XXXXXXX

I hope you would respond good to the medicines .

I wish you good health .

Take care

Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor